MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MONOPTY DISPOSABLE CORE BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MONOPTY DISPOSABLE CORE BIOPSY INSTRUMENT
Catalog Number 121620
Medical Device Problem Codes Failure to Prime (1492); Self-Activation or Keying (1557)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation of the reported event is currently underway.(expiry date: 10/2019).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that prior to a biopsy, the device allegedly was difficult to prime.There was no patient contact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: one monopty biopsy needle was returned.A functional and dimensional evaluation was performed.The investigation is confirmed for self activation, as the cannula released when rotating the grip to retract the stylet.Upon disassembly, the cannula and stylet tangs were measured to be below specification.Therefore, the investigation is also confirmed for failure to prime.The tang measurement below specification contributed to the confirmed issues.However, it should be noted that per evaluation results, the device was returned fully primed in the "ready to fire" configuration.It possible that the return configuration contributed to tang measurement and engagement issues.It is unknown if other device handing and/or procedural factors contributed to the reported event.Labeling review: a review of the product instructions for use (ifu) procedural instructions, indications, warnings, precautions, cautions, possible complications and contraindications showed that the product labeling is adequate.

Brand Name
MONOPTY DISPOSABLE CORE BIOPSY INSTRUMENT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7648499
Report Number2020394-2018-01013
Device Sequence Number16553711
Product Code KNW
UDI-Device Identifier00801741084621
UDI-Public(01)00801741084621
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Catalogue Number121620
Device Lot NumberREAY1325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2018
Initial Date Received by Manufacturer 06/01/2018
Supplement Date Received by Manufacturer07/31/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date08/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1